Contrast-Induced Nephropathy in Patients Undergoing Emergency Percutaneous Coronary Intervention for Acute Coronary Syndrome.
Am J Cardiol. 2010 Mar 1;105(5):624-628
Authors: Senoo T, Motohiro M, Kamihata H, Yamamoto S, Isono T, Manabe K, Sakuma T, Yoshida S, Sutani Y, Iwasaka T
Contrast-induced nephropathy (CIN) is associated with significantly increased morbidity and mortality after coronary angiography and percutaneous coronary intervention (PCI). The aim of the present study was to assess the clinical features and in-hospital outcomes of CIN after emergency PCI. The serum creatinine (SCr) concentration was measured from days 0 to 30 in 338 consecutive patients with acute coronary syndrome undergoing emergency PCI. CIN was defined as an increase in SCr of >25% or >0.5 mg/dl within 2 days after PCI. Overall, 94 patients (28%) developed CIN. The mean SCr on admission was not significantly different between patients with CIN and those without CIN. The CIN group had significantly greater SCr at days 1, 2, and 30 than did the no CIN group. Multivariate analysis showed female gender (odds ratio [OR] 2.38, 95% confidence interval [CI] 1.12 to 5.07, p = 0.025), a culprit lesion in the left anterior descending artery (OR 2.37, 95% CI 1.31 to 4.27, p = 0.0042), contrast agent volume >200 ml (OR 3.60, 95% CI 1.96 to 6.62, p <0.001) and end-diastolic pulmonary arterial pressure >15 mm Hg (OR 2.03, 95% CI 1.02 to 4.04, p <0.01) to all correlate independently with CIN. The in-hospital mortality rate was greater in the CIN group than in the no CIN group (9.6% vs 3.3%, respectively; p = 0.025). In conclusion, CIN is a frequent complication of emergency PCI for acute coronary syndrome and is associated with a greater mortality rate and persistent renal dysfunction.
PMID: 20185007 [PubMed - as supplied by publisher]